# SDR CA010214008

- Difficulty date: January 12, 2001
- Submitted: February 23, 2001
- Operation: General aviation
- Make and model: Piper PA-28R-200
- Aircraft time: 2,550 hours
- Engine: Lyc IO360C1C
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Engine Bay
- Part time: 687 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE HAD STOPPED / SEIZED AFTER THE ENGINE HEATER PLATE WHICH HAD BEEN INSTALLED THE DAY BEFORE THE FLIGHT WAS DISLODGED WHEN THE NOSE LANDING GEAR DRAG LINK CONTACTED WITH THE PLATE IN GEAR UP POSITION. THE PLANE LANDED THE PILOT DIDNT NOTICE ANYTHING. ON THE SECOND FLIGHT WHEN SELECTING GEAR UP THE PLATE WAS PUSHED ON THE QUICK DRAIN BY THE LANDING GEAR AND ALLOWED THE ENGINE OIL TO DRAIN COMPLETELY. ENGINE STOPPED THE PILOT HAD TO MAKE A FORCED LANDING IN A FIELD. ONLY MINOR DAMAGES WERE MADE TO THE PLANE.
